MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARSENAL; SCREWDRIVER

ALPHATEC SPINE, INC. ARSENAL; SCREWDRIVER
Model Number 87134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the tip of the driver broke while removing hardware during a revision surgery.The tip was retrieved.
 
Additional Manufacturer Narrative
The device is currently being evaluated.A supplemental report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
Corrected information: h3.Yes.H6.Type of investigation: 10, 3331.Investigation findings: 3252.Investigation conclusion: 61.Additional information: visual inspection confirms the hexalobe drive feature sheared off.This failure is due to unintended use of the device.This driver is meant to drive set screws with expected torque values.This driver was used to remove hardware which is the opposite direction of expected loads and can result in forces greater than those in which the instrument is designed for.Review of device history records showed there were no manufacturing or processing related irregularities.Labelling review: "when adequate distraction is attained, use the t27 set screw driver to tighten the set screw and maintain distraction".Warnings: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.

Brand Name
ARSENAL
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19234845
Report Number2027467-2024-00043
Device Sequence Number20297434
Product Code HXX
UDI-Device Identifier00840967197906
UDI-Public(01)00840967197906(10)7897401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87134
Device Catalogue Number87134
Device Lot Number7897401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown